lamictil dosage

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

endure2n
New Member


Date Joined Sep 2006
Total Posts : 3
   Posted 9/6/2006 6:23 PM (GMT -7)   
my dr. has gotten me up to 200 mg a day and was wondering if anyone would know if it would be ok to take the 100 mg tablets together at night instead of one in the morn and one at night....i tend to forget the morn dosage.

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 9/6/2006 8:43 PM (GMT -7)   
Hi endure2n;
Welcome to Healingwell!
Hmmmm....in all honesty I wouldn't want to change any med pattern without speaking to my doc if I were you. There has to be a reason they split the dosage. For instance, it may cause more fogginess, and other side effects if the full dosage is taken at once. I'd just ring up the pdoc in the morning and ask. His nurse will probably be able to tell you.
Take Care
Ellie
Good judgement comes from experience and alot of that comes from bad judgement.
 
Unknown
 
 
 


CounterClockwise
Veteran Member


Date Joined Jul 2006
Total Posts : 1529
   Posted 9/7/2006 3:10 AM (GMT -7)   
Hi Endure,

Welcome to HW!

I agree with Ellie -- please don't change how you've been instructed to take your meds. The Lamictal dosage is designed to keep your levels pretty constant and if you take both at night the effect will not be the same -- not as constant -- with peaks and troughs.

Can you set yourself a reminder for the morning doses? My mobile phone has a reminder function and an alarm function. You could set this for a daily reminder?

All best to you,
Rosie x
********************

People are not like fish: they do not work well battered.

When I'm not in my right mind, my left mind gets pretty crowded...

********************

 
Co-Moderator, Bipolar Forum


endure2n
New Member


Date Joined Sep 2006
Total Posts : 3
   Posted 9/7/2006 6:34 PM (GMT -7)   
i was hoping some of the others have had to make the graduall upping the meds and see if what they did.

CounterClockwise
Veteran Member


Date Joined Jul 2006
Total Posts : 1529
   Posted 9/7/2006 11:59 PM (GMT -7)   
Hi Endure,

Many people have their meds upped or adjusted in some way, so please don't feel like this is a bad sign. It happens for bipolar, it happens for unipolar depression, it happens for anxiety. Truth is, treating all these conditions is highly individual -- particularly so for bipolar where a balance has to be found between treating the depression and treating the mania so that one is not triggered by treatment of the other (and of course your requirements will depend on the stage you're in, and will probably shift again when you're in a different one). Did your doc talk through with you why he or she is upping your meds? You might feel better about your increased dosage if you ask about this and get a fuller picture of your treatment plan. When's your next appointment?

Hopefully some others will chip in on this and make you feel more at ease about what's going on for oyu.

Rosie x
********************

People are not like fish: they do not work well battered.

When I'm not in my right mind, my left mind gets pretty crowded...

********************

 
Co-Moderator, Bipolar Forum


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 9/8/2006 10:23 AM (GMT -7)   
When I used to take Lamictal, I went from 2 doses a day to 1 at night, but only after consulting with my pdoc.  It is perfectly safe, just talk to your pdoc first, that is very important.
 
Good Luck!
~Olivia

"Don't let your yesterday ruin your today."


judyinky
Regular Member


Date Joined Aug 2006
Total Posts : 254
   Posted 9/10/2006 2:31 PM (GMT -7)   
Hi,
I take lamictal 200mg. I take it when I take the rest of my daily medication. I don't think it makes a difference except maybe when you start taking it. As you know, they bring you up on a very gradual dosage because of possible side effects. You might call your doctor's office, doubtful you will get to talk to your pdoc, but the nurse might ask him if it matters when you take it. It does not make me sleepy, so I take it all at one time. I'm on the 200mg tablet. In my opinion, it's better to take both at the same time that to risk possibly missing a dose of it. But, consult your doctor too. There might be a reason he wants you to do that.
 
Be Well,
 
Judy
"Hope is seldom found in the things we can see;
it is the sweet fragrance of grace."



Phoelona
Regular Member


Date Joined Jul 2006
Total Posts : 122
   Posted 9/11/2006 1:13 PM (GMT -7)   
Hello talk to your Dr about changing your meds. If your Dr want change your med schedule you should learn new ways in order to remember your meds in the morning. There are alarms and other things available to help you remember taking your meds like pill dosers that have alarms. Good luck and take care.

Phoelona
Regular Member


Date Joined Jul 2006
Total Posts : 122
   Posted 9/11/2006 1:13 PM (GMT -7)   
Hello talk to your Dr about changing your meds. If your Dr want change your med schedule you should learn new ways in order to remember your meds in the morning. There are alarms and other things available to help you remember taking your meds like pill dosers that have alarms. Good luck and take care.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 10:57 AM (GMT -7)
There are a total of 2,733,554 posts in 301,133 threads.
View Active Threads


Who's Online
This forum has 151270 registered members. Please welcome our newest member, marciac12.
363 Guest(s), 13 Registered Member(s) are currently online.  Details
marciac12, Scaredy Cat, mpost, dempsec5, Mad Martha, pmm73, Bobby Mac, ks1905, NCOBJIM, peanut307, Blu's Mama, iamamess, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer